Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 1, NWS Wichita, KS

February 10, 2009Butler County, Chase County, Marion County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Feb 10, 2009, 3:08 PM CST for Butler County, Chase County, Marion County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2009, 3:08 PM CST (21:08 UTC)
Expired
Feb 10, 2009, 3:42 PM CST
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Chase County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2104 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 102108
SVRICT
KSC015-017-115-102200-
/O.NEW.KICT.SV.W.0001.090210T2108Z-090210T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CST TUE FEB 10 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS.
  CHASE COUNTY IN CENTRAL KANSAS.
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS.

* UNTIL 400 PM CST.

* AT 303 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL.  THIS STORM WAS LOCATED 9 MILES SOUTH OF BURNS...OR 10
  MILES NORTH OF EL DORADO...AND MOVING NORTH AT 45 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BURNS...CEDAR POINT...COTTONWOOD FALLS...ELMDALE...FLORENCE...
  HYMER...STRONG CITY...WONSEVU...BAZAAR.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3852 9692 3851 9635 3790 9674 3795 9702
TIME...MOT...LOC 2108Z 198DEG 41KT 3801 9687

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 102116
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CST TUE FEB 10 2009

KSC015-017-115-102200-
/O.CON.KICT.SV.W.0001.000000T0000Z-090210T2200Z/
MARION KS-CHASE KS-BUTLER KS-
316 PM CST TUE FEB 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BUTLER...CHASE AND SOUTHEASTERN MARION COUNTIES UNTIL 400 PM CST...

AT 312 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED NEAR BURNS...OR 18 MILES NORTH OF EL 
DORADO...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTHEAST OF CEDAR POINT BY 325 PM CST.
  NEAR ELMDALE BY 335 PM CST.
  6 MILES WEST OF STRONG CITY BY 340 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT WONSEVU AND HYMER.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3852 9692 3851 9635 3790 9674 3795 9702
TIME...MOT...LOC 2116Z 203DEG 49KT 3812 9680

$$

JAKUB
000 
WWUS53 KICT 102123
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CST TUE FEB 10 2009

KSC015-115-102133-
/O.CAN.KICT.SV.W.0001.000000T0000Z-090210T2200Z/
MARION KS-BUTLER KS-
323 PM CST TUE FEB 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER AND
SOUTHEASTERN MARION COUNTIES HAS BEEN CANCELLED...

AT 320 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
AREA...AND NO LONGER POSES AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3809 9683 3852 9680 3851 9635 3808 9662
TIME...MOT...LOC 2123Z 212DEG 39KT 3821 9671

$$

KSC017-102200-
/O.CON.KICT.SV.W.0001.000000T0000Z-090210T2200Z/
CHASE KS-
323 PM CST TUE FEB 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHASE COUNTY
UNTIL 400 PM CST...

AT 320 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING UP TO QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. 
THIS STORM WAS LOCATED NEAR WONSEVU...OR 16 MILES SOUTHWEST OF
COTTONWOOD FALLS...MOVING NORTHEAST AT 50 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR COTTONWOOD FALLS BY 340 PM CST.
  NEAR STRONG CITY BY 345 PM CST.

THIS DANGEROUS STORM WILL ALSO AFFECT WONSEVU AND BAZAAR.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3809 9683 3852 9680 3851 9635 3808 9662
TIME...MOT...LOC 2123Z 212DEG 39KT 3821 9671

$$

JAKUB
000 
WWUS53 KICT 102142
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
342 PM CST TUE FEB 10 2009

KSC017-102151-
/O.CAN.KICT.SV.W.0001.000000T0000Z-090210T2200Z/
CHASE KS-
341 PM CST TUE FEB 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR CHASE COUNTY HAS BEEN
CANCELLED...

AT 337 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER 
POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 3809 9683 3852 9680 3851 9635 3808 9662
TIME...MOT...LOC 2141Z 212DEG 39KT 3838 9658

$$

JAKUB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 10, 3:05 PM CST, 3 minutes earlier.

Area forecast discussion, Feb 10, 3:05 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CST TUE FEB 10 2009

.DISCUSSION...

THIS IS AN ACTIVE WEATHER PERIOD.  THE MAIN FORECAST CONCERN IS THE
SEVERE WEATHER POTENTIAL TONIGHT.  ADDITIONAL CONCERNS ARE THE
MULTIPLE PRECIPITATION CHANCES FOR THE WEEKEND AND EARLY NEXT WEEK.

TONIGHT:
VERY COMPLEX FORECAST FOR THE AREA WITH AN ARRAY OF WEATHER AND/OR
HAZARDS. SO WELL START WITH CONVECTIVE CHANCES. MOISTURE HAS BEEN
STREAMING NORTHWARD PER SURFACE OBSERVATIONS AND SATELLITE IMAGERY.
ISOLATED SHOWER/THUNDERSTORM ACTIVITY HAS BROKEN OUT ACROSS NORTHERN
OKLAHOMA AND INTO SOUTHERN KANSAS. IT APPEARS TO BE FORMING ALONG A
SUBTLE LEADING WAVE IN CONJUNCTION WITH LOW AND MID-LEVEL MOISTURE
RETURN. THIS IS AN INDICATION THAT THE MID-LEVEL MOISTURE RETURN MAY
BE A LITTLE QUICKER THAN EITHER THE NAM OR THE GFS INDICATED. THINK
BEST CASE SCENARIO FOR LOW-LEVEL MOISTURE PUTS SOUTHERN KANSAS AND
MORE LIKELY SOUTHEAST KANSAS IN THE MIDDLE 50S FOR DEWPOINTS. NAM
MAINTAINS FAVORABLE LOW-LEVEL CAPE... 100 TO 200 J/KG 0-3KM...
THROUGH LATE THIS EVENING OR EARLY TONIGHT WITH SHEAR PROFILES
SUPPORTIVE OF SUPERCELLS THROUGH ROUGHLY 03Z. THERE IS A MARGINAL
TORNADO THREAT THROUGH ABOUT 00Z TO 01Z CONTINGENT ON HIGHER
DEWPOINTS ENTERING THE AREA. WITH INCREASING CIN AFTER SUNSET FEEL
THAT SUPERCELLS WOULD BECOME ELEVATED WITH HAIL BEING THE MAIN
THREAT. CANT RULE OUT A WIND THREAT EITHER GIVEN THE VERY STRONG
WIND FIELDS. ACTIVITY IS ANTICIPATED TO RACE TO THE NORTHEAST AND
DIMINISH IN STRENGTH AS IT MOVES AWAY FROM THE INSTABILITY.

THE NEXT COMPLICATION FOR THIS PERIOD WILL BE THE POSSIBILITY OF
WINTRY PRECIPITATION. BOTH THE NAM AND THE GFS PRODUCE SNOW LATE
TONIGHT FROM GENERALLY A HUTCHINSON TO MARION LINE. THE NAM HAS A
BAND OF HEAVY SNOW GOING FROM ROUGHLY GREAT BEND THROUGH SALINA
WHILE GFS IS MUCH LESS ROBUST. THIS DIFFERENCE SEEMS TO BE
ASSOCIATED WITH THE POSITION AND ORIENTATION OF THE POTENTIAL
VORTICITY ANOMALY. THE NAM IS BIT FURTHER NORTH AND STRONGER...
DIPPING THE ANOMALY DOWN TO AROUND 600MB. THIS RESULTS IN A SURFACE
LOW THAT IS FARTHER NORTHWEST AND DEEPER GIVING MORE TIME TO DRAW
MOISTURE INTO THE STORM SYSTEM. ALL THIS SEEMS TO FEEDBACK ON ITSELF
RESULTING IN AN AREA OF STRONG FRONTOGENESIS AND VERY FAVORABLE
DENDRITIC SNOW GROWTH. I THINK SURFACE TEMPERATURES WILL BE TOO WARM
FOR MUCH SNOW ACCUMULATION BUT IF THE NAM IS RIGHT... GIVEN ITS
INTENSE LIFT... DYNAMIC COOLING PROCESSES COULD RESULT IN SURFACE
TEMPERATURES THAT WOULD BE FAVORABLE FOR MORE SNOW ACCUMULATION.
CONVERSELY... THE GFS PLACES ITS MORE FAVORABLE LIFT ACROSS EASTERN
KANSAS AND PRODUCES A MUCH BROADER AND MUCH LIGHTER SNOW
ACCUMULATION FIELD. WHILE THE NAM HAS SOME MERIT... LOW LEVEL WARMER
TEMPERATURES WOULD SEEM TO PRECLUDE A HEAVY SNOW EVENT AS IT WOULD
SUGGEST. THUS A BLEND OF THE GFS WITH ITS SNOW AMOUNTS AND NAM
POSITIONING IS MOST REASONABLE AT THIS POINT.

LASTLY... STRONG WINDS ARE EXPECTED OVERNIGHT AS THE STORM SYSTEMS
DEEPENS. BOTH THE NAM AND THE GFS DEPICT A TIGHT PRESSURE GRADIENT
ACROSS THE AREA. GFS IS BIT FASTER/ MORE EASTERLY WITH THE GRADIENT
THAN THE NAM. BUT THE TWO ARE IN PRETTY GOOD OVERALL AGREEMENT IN
THIS ASPECT OF THE FORECAST. SO WELL GO AHEAD AND HOIST A WIND
ADVISORY FOR THE OVERNIGHT AND EARLY WEDNESDAY MORNING TIME FRAME.
WINDS WILL LIKELY BE IN THE 26-30 KT SUSTAINED AREA AS THIS TIGHT
GRADIENT TRAVERSES THE REGION.

WEDNESDAY-THURSDAY:
THE PRECIPITATION CHANCES FOR CENTRAL AND SOUTH CENTRAL KANSAS WILL
REMAIN THROUGH 18Z ON WEDNESDAY AS THE WRAP AROUND PRECIPITATION
MOVES OUT OF THE AREA...WITH SNOW CHANCES CONTINUING THROUGH THAT
TIME. THE LOW PRESSURE SYSTEM WILL MOVE EASTWARD OUT OF THE AREA BY
00Z THURSDAY.  BREEZY SOUTHERLY WINDS AND ABOVE NORMAL TEMPERATURES
WILL RETURN THURSDAY AHEAD OF THE SURFACE LOW AND THAT WILL IMPACT
THE AREA ON FRIDAY.

FRIDAY-FRIDAY NIGHT:
THE SYSTEM CURRENTLY LOCATED OFF THE WASHINGTON STATE AND OREGON
COAST WILL MAKE ITS WAY INLAND TOWARD THE PLAINS. BOTH THE MODELS
ARE IN PRETTY GOOD AGREEMENT...HOWEVER...THE GFS IS A LITTLE MORE
PROGRESSIVE...AND TRACKS A LITTLE BIT FURTHER TO THE SOUTH WITH THE
SYSTEM.  THE MAIN THREAT WITH THIS SYSTEM IS THE CHANCE FOR SOME
ACCUMULATING SNOW IN CENTRAL KANSAS...WITH A RAIN...SNOW CHANCE
ACROSS SOUTHERN PORTIONS OF THE STATE.  HOWEVER...SINCE THERE ARE
STILL SOME DIFFERENCES...UNSURE OF HOW FAR SOUTH THE SNOW WILL GET.
AS THE SURFACE LOW MOVES NORTHEAST ACROSS THE STATE...THE GRADIENT
WINDS AHEAD AND BEHIND IT WILL MAKE FOR SOME UNPLEASANT CONDITIONS.

SATURDAY-SUNDAY:
THE THIRD IN THE ONE...TWO...THREE PUNCH OF UPPER LEVEL WEATHER
SYSTEMS WILL IMPACT THE AREA SATURDAY NIGHT INTO SUNDAY.  THE ECMWF
AND GFS ARE NOT IN VERY GOOD AGREEMENT WITH THIS SYSTEM.
HOWEVER...BOTH HAVE SHOWN A DEVELOPING SHORTWAVE...BUT ARE VARYING IN
ITS STRENGTH. FOR NOW THE MAIN AREA OF CONCERN IS CENTRAL KANSAS
SATURDAY NIGHT INTO SUNDAY MORNING.  BECAUSE OF THE COOLER SURFACE
TEMPERATURES BEHIND THE COLD FRONT THAT WILL PASS THROUGH SATURDAY
MORNING...AM KEEPING IT MAINLY A SNOW EVENT...WITH A CHANCE OF RAIN
OR SNOW SUNDAY AFTERNOON AS DAY TIME TEMPS INCREASE SOME.

MONDAY-TUESDAY:
BOTH THE ECMWF AND GFS ARE IN AGREEMENT THAT YET ANOTHER UPPER LEVEL
SHORT WAVE WILL BE IMPACTING THE AREA MONDAY NIGHT INTO
TUESDAY...HOWEVER...THEY DISAGREE ON THE TIMING OF THE FEATURE. THE
ECMWF IS SHOWING A DEEPER SYSTEM OVER KANSAS WITH A SURFACE LOW
TRACKING ACROSS THE OKLAHOMA...KANSAS STATE LINE...AND PLACES THE
PRECIPITATION A BIT FURTHER TO THE NORTH THAN THE GFS. BECAUSE OF
THE DIFFERENCES...HAVE PUT A RAIN OR SNOW CHANCE WITH 20 TO 30 POPS
FOR MONDAY AND MONDAY NIGHT.

CDB/BILLINGS

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

COMPLEX AVIATION FORECAST...WITH NEITHER NORTH AMERICAN MODEL NOR
GLOBAL FORECAST SYSTEM MODEL SOLUTIONS TAKEN AT FACE VALUE. GLOBAL
FORECAST SYSTEM MODEL INITIALIZED BETTER THERMODYNAMICALLY...BUT
SEEMS TO BE TOO NOISY/DISJOINED BREAKING OUT CONVECTION. NORTH
AMERICAN MODEL IS A BIT MORE CONTINUOUS WITH THE MOISTURE
RETURN...BUT GIVEN ITS BIAS TO BE TOO AGGRESSIVE WITH MOISTURE
RETURN AND NOT FOND OF ITS IDEA OF RAPIDLY DEEPENING/SLOWING SYSTEM.
IN THAT REGARD GLOBAL FORECAST SYSTEM MODELS MORE PROGRESSIVE
SOLUTION IS PREFERRED. THE MAIN ISSUE WAS TO SUBSTANTIALLY
INCREASE SURFACE WINDS GIVEN THE TIGHT PRESSURE GRADIENT BEHIND
FRONT. SOME POTENTIAL FOR WET SNOW AT KRSL/KSLN DURING THE
NIGHT...BUT A LOT OF THAT WILL DEPEND ON HOW MUCH THE SYSTEM
DEEPENS. THUNDER POTENTIAL IS HIGHEST AT KCNU AND WOULD DECR TO
THE POINT WHERE ONLY CB MENTIONED AT KHUT. AGAIN THIS COULD CHANGE
IF SYSTEM DEEPENS/SLOWS AS MUCH AS NORTH AMERICAN MODEL SUGGEST.
-HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    38  54  33  58 /  80  50   0  10
HUTCHINSON      34  53  31  57 /  70  50   0  10
NEWTON          36  52  32  56 /  70  60   0  10
ELDORADO        37  52  33  57 /  80  60   0  10
WINFIELD-KWLD   38  55  34  60 /  80  60   0  10
RUSSELL         32  54  27  54 /  70  20   0  10
GREAT BEND      32  55  28  56 /  70  20   0  10
SALINA          35  54  31  56 /  70  50   0  10
MCPHERSON       34  53  32  56 /  70  60   0  10
COFFEYVILLE     44  53  35  60 /  90  70   0  10
CHANUTE         42  51  36  59 /  90  70   0  10
IOLA            42  50  34  58 /  90  70   0  10
PARSONS-KPPF    43  51  35  59 /  90  70   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY FOR
KSZ032-033-047>053-067>070-082-083-091>094-098.

&&
Hazardous weather outlook, Feb 10, 2:11 PM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
211 PM CST TUE FEB 10 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-112015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
211 PM CST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH GRASSLAND FIRE DANGER IS EXPECTED ACROSS MUCH OF THE AREA
TODAY.

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THE
PRIMARY THREAT WILL BE LARGE HAIL AND ISOLATED DAMAGING WINDS. AN
ISOLATED TORNADO CANNOT BE RULED OUT. THE GREATEST RISK OF SEVERE
WEATHER WILL BE EAST OF I-35. THE THREAT OF SEVERE WEATHER SHOULD
DIMINISH DURING THE EVENING.

TOWARD DAYBREAK...RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS
PRIMARILY CENTRAL KANSAS...WITH LIGHT SLUSHY ACCUMULATIONS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW COULD LINGER ACROSS CENTRAL AND EAST-CENTRAL KANSAS THROUGH
MID TO LATE MORNING WEDNESDAY...WITH LIGHT SLUSHY ACCUMULATIONS
POSSIBLE.

THE GRASSLAND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...WITH
VERY HIGH FIRE DANGER POSSIBLE ROUGHLY ALONG THE TURNPIKE
CORRIDOR. HIGH FIRE DANGER IS EXPECTED ON THURSDAY ACROSS PORTIONS
OF THE AREA AS WELL.

A STORM SYSTEM COULD BRING ACCUMULATING SNOWFALL TO NORTHERN
PORTIONS OF CENTRAL KANSAS ON FRIDAY AND FRIDAY EVENING. THERE
STILL REMAINS SOME UNCERTAINTY WITH THIS DISTURBANCE...SO STAY
TUNED FOR LATER FORECASTS.

FINALLY...A LIGHT RAIN AND SNOW MIX IS POSSIBLE SUNDAY THROUGH
MONDAY...BUT SNOW ACCUMULATION IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING ACROSS SOUTH-CENTRAL AND
SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Special weather statement, Feb 10, 2:56 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
256 PM CST TUE FEB 10 2009

KSZ069-102145-
BUTLER-
256 PM CST TUE FEB 10 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER COUNTY...

AT 251 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM ONE MILE NORTHEAST OF ANDOVER...OR 14 MILES
SOUTHWEST OF EL DORADO...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

JAKUB

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:26 PM CSTWind AdvisoryICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.